Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Can you drink beer while taking ciprofloxacin?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
can you drink beer while taking ciprofloxacin? In fact I would like to list the other medications he is taking at 68 to see if beer endangers him.....warfarin sod, multaq, crestor, benazepril....thank you.
Posted Tue, 22 Oct 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
It depends what amount of beer. Of course,0.3dcl of beer per day isnt considered as significant alcohol which can have any effect.
But when used with any antibiotic including ciprofloxacin,alcohol will cause less antibiotic efficiency so infection may not heal. Some other serious effects generally dont happen,but it is not advisable to drink alcohol during antibiotic course.

When speaking about warfarin, the excessive use of alcohol will affect the metabolism of warfarin and can elevate the INR which increases risk of bleeding.Also, 1 beer daily is not considered to have bad effects.

Multaq,crestor and benzaperil can be used while drinking beer,but also it should not be excessive drinking(more than 2 beers per day) since alcohol abuse will cause high blood lipids and BP elevation so these drugs dosages will have to be increased.
So all in all,he may drink beer after antibioitc course is over,but it should not be more than 2 beers per day if you ask me and modern medicine.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor